Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Having depression. Prescribed arip. What are the dosage?

Dec 2014
User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 4151 Questions
My daughter was having major depression n dr prescribed arip she is long she must take this Medcn
Posted Thu, 16 May 2013 in Mental Health
Answered by Dr. Seikhoo Bishnoi 36 minutes later
Welcome to Health Care Magic

Your daughter is 24 and was having Major Depressive Episode. She is on Aripiprazole 15 mg daily and it presently stable.

See Depression is a mood disorder and it is an episodic illness. It tend to occur in episodes and length or duration of treatment depends upon the number of episodes.

If it was her first episode then usual guidelines say that Antidepressant medicines should be continued for at least 6-12 months after remission. Remission means patient come to his/her normal level after treatment.
If patient is in second episode then treatment is continued for about 12-18 months and for more than 2 episodes treatment is continued for more than 2 years. Maintenance treatment prevent the relapse of symptoms and also increase the duration of inter episode period. So I would advise you to continue her maintenance treatment even if she is apparently normal.

So I would like to know few details about her episode of depression in follow up question.

You can ask more queries in follow up question.

Dr. Seikhoo Bishnoi, MD
Above answer was peer-reviewed by
Follow-up: Having depression. Prescribed arip. What are the dosage? 43 hours later
dr i would like to ask one question.This medication is iy life long or can stop after few years.She was a medical student and she had to dis continue because of depression.Now she is fine.
she is on this medication for nearly 1 year after the first episode. After taking the medcn she is well.I am worried. Her doctor still can not tell what was her sickness
Answered by Dr. Seikhoo Bishnoi 11 minutes later
Hello again

If she was properly diagnosed and she is having Depressive Illness then we can think of discontinuation of treatment. As she is on treatment for about 1 years and she is also improving and is almost symptom free then I would advise you to consult her doctor regarding decreasing the dose of drug and the taper it completely after about 6 months.

For the nature and kind of illness I need details and duration of her symptoms. What were main presenting symptoms? Whether she was feeling sad only or having other symptoms as suspiciousness, seeing or hearing things which other can't see or hear? Whether her behavior was inappropriate? Whether she showed any violent behavior? Whether she was having crying spells, lack of interest in any activity? Whether she was able to converse with you or others?
Give me details of symptoms so that I can tell you in more detail.

Dr. Seikhoo Bishnoi, MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor